Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 89, NWS Charleston, SC

June 27, 2013Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 27, 2013, 2:42 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2013, 2:42 PM EDT (18:42 UTC)
Expired
Jun 27, 2013, 3:45 PM EDT
In force
63 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 147 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 3:11 PM EDTTSTM WND DMG4 Ene Awendaw, SCTREE DOWN ON A POWERLINE IN THE 9300 BLOCK OF OLD GEORGETOWN ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2507 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2507 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

393 
WUUS52 KCHS 271842
SVRCHS
SCC015-019-271945-
/O.NEW.KCHS.SV.W.0089.130627T1842Z-130627T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
242 PM EDT THU JUN 27 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 345 PM EDT

* AT 242 PM EDT...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
  EXTENDING FROM JAMESTOWN TO HUGER TO MOUNT PLEASANT TOWNE CENTRE...
  MOVING EAST AT 25 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  MOUNT PLEASANT TOWNE CENTRE...BOONE HALL PLANTATION...MOUNT
  PLEASANT REGIONAL AIRPORT...ISLE OF PALMS...GARRIS LANDING...CAPERS
  INLET...PRICE INLET...AWENDAW...HAMPTON PLANTATION STATE PARK...
  BULL ISLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3314 7927 3308 7934 3300 7936 3300 7949
      3302 7952 3303 7951 3302 7956 3299 7955
      3301 7956 3295 7961 3293 7961 3293 7958
      3297 7955 3291 7957 3275 7985 3309 7994
      3333 7975 3324 7946 3317 7937
TIME...MOT...LOC 1842Z 271DEG 20KT 3325 7959 3306 7975
          3280 7982

$$
4 follow-up statements
385 
WWUS52 KCHS 271855
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
255 PM EDT THU JUN 27 2013

SCC015-019-271945-
/O.CON.KCHS.SV.W.0089.000000T0000Z-130627T1945Z/
CHARLESTON SC-BERKELEY SC-
255 PM EDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR PORTIONS OF CHARLESTON AND BERKELEY COUNTIES...

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6
MILES NORTHWEST OF GERMANTOWN TO AWENDAW TO DEWEES ISLAND...MOVING
EAST AT 25 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
HUGER...MCCLELLANVILLE...BULL ISLAND...CAPE ISLAND...CAPE ROMAIN...
CAPERS INLET...GARRIS LANDING...HAMPTON PLANTATION STATE PARK...
LIGHTHOUSE ISLAND...MOUNT PLEASANT REGIONAL AIRPORT...PRICE INLET AND
SANTEE COASTAL RESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3314 7927 3308 7934 3300 7936 3300 7949
      3302 7952 3303 7951 3302 7956 3299 7955
      3301 7956 3295 7961 3293 7961 3293 7958
      3297 7955 3291 7957 3279 7979 3309 7986
      3330 7965 3324 7946 3317 7937
TIME...MOT...LOC 1856Z 271DEG 20KT 3325 7950 3306 7966
          3285 7972

$$
314 
WWUS52 KCHS 271910
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
310 PM EDT THU JUN 27 2013

SCC015-019-271945-
/O.CON.KCHS.SV.W.0089.000000T0000Z-130627T1945Z/
CHARLESTON SC-BERKELEY SC-
310 PM EDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR PORTIONS OF CHARLESTON AND BERKELEY COUNTIES...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
HAMPTON PLANTATION STATE PARK TO AWENDAW TO 7 MILES SOUTH OF
AWENDAW...MOVING EAST AT 25 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO THE SIZE OF HALF DOLLARS...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
MCCLELLANVILLE...CAPE ISLAND...CAPE ROMAIN...HAMPTON PLANTATION STATE
PARK...LIGHTHOUSE ISLAND AND SANTEE COASTAL RESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3314 7927 3308 7934 3300 7936 3300 7949
      3302 7952 3303 7951 3302 7956 3299 7955
      3301 7956 3295 7961 3293 7961 3293 7958
      3297 7955 3291 7957 3298 7972 3309 7971
      3325 7950 3324 7946 3317 7937
TIME...MOT...LOC 1910Z 274DEG 20KT 3323 7940 3304 7957
          3294 7958

$$
460 
WWUS52 KCHS 271927
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT THU JUN 27 2013

SCC015-271937-
/O.CAN.KCHS.SV.W.0089.000000T0000Z-130627T1945Z/
BERKELEY SC-
327 PM EDT THU JUN 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF BERKELEY COUNTY
HAS BEEN CANCELLED...

LAT...LON 3311 7957 3320 7943 3317 7937 3314 7927
      3308 7934 3300 7936 3300 7949 3302 7952
      3303 7951
TIME...MOT...LOC 1927Z 274DEG 20KT 3324 7940 3304 7934

$$

SCC019-271945-
/O.CON.KCHS.SV.W.0089.000000T0000Z-130627T1945Z/
CHARLESTON SC-
327 PM EDT THU JUN 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR PORTIONS OF CHARLESTON COUNTY...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
SOUTH SANTEE TO CAPE ISLAND...MOVING EAST AT 25 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MCCLELLANVILLE...CAPE ISLAND...CAPE ROMAIN...LIGHTHOUSE ISLAND AND
SANTEE COASTAL RESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3311 7957 3320 7943 3317 7937 3314 7927
      3308 7934 3300 7936 3300 7949 3302 7952
      3303 7951
TIME...MOT...LOC 1927Z 274DEG 20KT 3324 7940 3304 7934

$$
891 
WWUS52 KCHS 271936
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
336 PM EDT THU JUN 27 2013

SCC019-271946-
/O.EXP.KCHS.SV.W.0089.000000T0000Z-130627T1945Z/
CHARLESTON SC-
336 PM EDT THU JUN 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF CHARLESTON COUNTY
WILL EXPIRE AT 345 PM EDT...

AT 336 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3311 7957 3320 7943 3317 7937 3314 7927
      3308 7934 3300 7936 3300 7949 3302 7952
      3303 7951
TIME...MOT...LOC 1936Z 274DEG 20KT 3324 7934 3304 7928

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:52 PM EDT, 50 minutes earlier.

Area forecast discussion, Jun 27, 1:52 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
152 PM EDT THU JUN 27 2013

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST THROUGH FRIDAY...
THEN STALL AND EVENTUALLY DISSIPATE BEFORE REACHING THE AREA OVER
THE WEEKEND. OTHERWISE...ATLANTIC HIGH PRESSURE WILL PREVAIL
THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AN UPPER LEVEL TROUGH AND ASSOCIATED VORT MAX WILL CONTINUE TO
SHIFT EAST AND CROSS THROUGH THE FORECAST AREA THIS AFTERNOON INTO
THE EVENING. AT THE SURFACE...A TROUGH OF LOW PRESSURE WILL
STRENGTHEN INLAND. BY EARLY AFTERNOON...RADAR WAS SHOWING SHOWERS
AND THUNDERSTORMS DEVELOPING ACROSS THE AREA. GIVEN BETTER
FORCING...REMNANT BOUNDARIES FROM YESTERDAYS CONVECTION...AND
PRECIPITABLE WATER VALUES INCREASING TO JUST OVER 2 INCHES...EXPECT
SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE THIS AFTERNOON
INTO THE EVENING. SPC DAY 1 OUTLOOK CURRENTLY HAS THE SLIGHT RISK
INCLUDING PORTIONS OF OUR INTERIOR SC AND GA COUNTIES. PRIMARY
THREAT WILL BE DAMAGING WINDS...BUT COULD NOT RULE OUT SOME LARGE
HAIL WITHIN STRONGER UPDRAFTS. MADE MINOR ADJUSTMENTS TO THE POP
SCHEME BASED ON CURRENT RADAR TRENDS...OTHERWISE NO OTHER MAJOR
CHANGES WERE MADE WITH THIS FORECAST ISSUANCE.

TEMPERATURES TODAY WILL BE CLOSE TO NORMAL...WITH HIGHS IN THE
LOWER 90S AWAY FROM THE IMMEDIATE COAST.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
FRIDAY AND FRIDAY NIGHT...A LARGE UPPER LOW WILL BE POSITIONED OVER
THE GREAT LAKES REGION WITH AN EXPANSIVE LONG WAVE TROUGH IN PLACE
OVER THE EASTERN UNITED STATES. HOWEVER IN WAKE OF A DEPARTING SHORT
WAVE DISTURBANCE...THE REGION WILL BE IN AN AREA OF WEAK NEGATIVE
VORTICITY ADVECTION DURING MUCH OF THE DAY. THE RESULTING
SUBSIDENCE...A WESTERLY FLOW ALOFT AND SLIGHTLY LOWER PRECIPITABLE
WATER VALUES SHOULD LIMIT THE COVERAGE OF PRECIPITATION AND WILL CAP
SHOWER/THUNDERSTORM PROBABILITIES AT A LOW CHANCE...OR ABOUT 30
PERCENT DURING THE DAY. AN AXIS OF DEEPER MOISTURE WILL THEN SPREAD
IN FRIDAY NIGHT ALONG WITH SOME UPPER LEVEL SUPPORT AS A SHORT WAVE
NEARS...THUS THE FORECAST WILL INDICATE SLIGHTLY GREATER CHANCES OF
SHOWERS AND THUNDERSTORMS FRIDAY NIGHT. FRIDAY WILL BE A RATHER WARM
DAY WITH SUBSIDENCE AND A DOWNSLOPE FLOW CONTRIBUTING TO HIGHS IN
THE MID 90S AWAY FROM THE IMMEDIATE COAST. LOWS FRIDAY NIGHT WILL BE
IN THE MID 70S ACROSS MOST AREAS.

SATURDAY AND SUNDAY...THE UPPER LEVEL TROUGH WILL DIG ACROSS THE
OHIO AND TENNESSEE VALLEYS...CAUSING WEAK CYCLOGENESIS TO OCCUR AND
SEVERAL WAVES OF LOW PRESSURE TO PASS ALONG A STALLING COLD FRONT
OVER NORTHERN GEORGIA AND THE WESTERN CAROLINAS. A DEEP INFLUX OF
GULF MOISTURE WILL ALSO DEVELOP OVER THE REGION...WITH PRECIPITABLE
WATER VALUES SURGING AS HIGH AS 2.25 INCHES OVER PARTS OF THE AREA.
THE DEEP MOISTURE AND STRONG DIVERGENCE ALOFT IN ASSOCIATION
WITH THE RIGHT ENTRANCE REGION OF AN UPPER JET WILL RESULT IN
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS
WEEKEND...WITH LIKELY POPS BOTH DAYS. THE POTENTIAL IS THERE FOR
LOCALLY HEAVY RAINFALL AS WELL. HIGHS WILL BE HELD DOWN A BIT GIVEN
THE EXTENSIVE COVERAGE OF CONVECTION AND CLOUD COVER.

DECENT INSTABILITY AND SHEAR COULD SUPPORT THE DEVELOPMENT OF SOME
STRONG OR EVEN A FEW SEVERE THUNDERSTORMS THROUGH THE WEEKEND...WITH
THE GREATEST CHANCES IN THE AFTERNOON AND EARLY EVENING HOURS.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT WITH THE DEPICTION OF AN
ANOMALOUS UPPER LEVEL PATTERN THROUGH MUCH OF THE LONG TERM PERIOD
WHICH SHOULD BRING UNSETTLED CONDITIONS TO THE REGION. A DEEP UPPER
LEVEL TROUGH WILL PREVAIL OVER THE CENTRAL U.S. THROUGH MID-WEEK...
WITH STRONG UPPER LEVEL RIDGING IN PLACE OVER THE WESTERN ATLANTIC.
THE RESULT WILL BE A THE CONTINUED ADVECTION OF DEEP MOISTURE FROM
THE GULF OVER THE REGION AND THE FORECAST WILL GENERALLY SHOW A
40-50 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS EACH
DAY...DIMINISHING A BIT AT NIGHT WITH THE LOSS OF DIURNAL HEATING.
THERE IS SOME INDICATIONS THAT THIS PATTERN COULD BEGIN TO
TRANSITION TO A MORE TYPICAL SUMMERTIME PATTERN BY THE END OF THE
LONG TERM PERIOD AS THE UPPER TROUGH ERODES AND THE ATLANTIC RIDGE
EXPANDS OVER THE SOUTHEAST STATES POSSIBLY RESULTING IN LOWER
SHOWER/THUNDERSTORM CHANCES BY THURSDAY.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
RADAR AT EARLY AFTERNOON DEPICTS SHOWERS AND THUNDERSTORMS BEGINNING
TO DEVELOP AND INCREASING IN COVERAGE. EXPECT THE POTENTIAL FOR
SHOWERS AND THUNDERSTORMS TO IMPACT THE TERMINALS THROUGH THE
AFTERNOON. HAVE CONTINUED VCTS...AND INCLUDED AN INITIAL TEMPO
GROUP SEEING CURRENT RADAR TRENDS. AMENDMENTS WILL LIKELY BE
NEEDED AS TRENDS EVOLVE FURTHER. BRIEF PERIODS OF REDUCED
VSBYS/CIGS POSSIBLE WITHIN HEAVIER RAINFALL. MODELS DO HINT AT
MORE DEVELOPMENT BETWEEN THE 00-06Z TIME FRAME...SO HAVE DECIDED
TO INCLUDE VCSH WITH THIS ISSUANCE.

EXTENDED AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
EXPECTED EACH AFTERNOON/EVENING WITH BRIEF REDUCTIONS IN CEILINGS
AND/OR VISIBILITIES POSSIBLE.

&&

.MARINE...
SURFACE HIGH PRESSURE WILL REMAIN CENTERED EAST OF THE WATERS...
WHILE A TROUGH OF LOW PRESSURE BECOMES SITUATED INLAND. THIS WILL
RESULT IN A TIGHTENED PRESSURE GRADIENT OVER THE COASTAL WATERS.
WINDS AND SEAS WILL APPROACH SMALL CRAFT ADVISORY CRITERIA AT
TIMES THROUGH EARLY NEXT WEEK...MAINLY IN THE NEARSHORE SC WATERS
AND THE OUTER GA WATERS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...ECT
SHORT TERM...JAQ
LONG TERM...JAQ
AVIATION...JAQ
MARINE...ECT/JAQ/JRL
Hazardous weather outlook, Jun 27, 4:37 AM EDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
437 AM EDT THU JUN 27 2013

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-281030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
437 AM EDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...THERE IS THE POTENTIAL FOR A FEW SEVERE
THUNDERSTORMS FROM LATE MORNING THROUGH EARLY THIS EVENING ACROSS
SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA. THE PRIMARY THREAT
WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE
HAIL. MOST THUNDERSTORMS WILL ALSO PRODUCE FREQUENT CLOUD TO
GROUND LIGHTNING AND TORRENTIAL RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Special weather statement, Jun 27, 1:05 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
105 PM EDT THU JUN 27 2013

SCZ045-271730-
INLAND BERKELEY-
105 PM EDT THU JUN 27 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 130 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

AT 103 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR MOOREFIELD...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MOOREFIELD...PRIOLEAU...CROSS...CROSS CROSS ROADS...CHICORA...
NORTHERN LAKE MOULTRIE...SOUTHERN LAKE MOULTRIE...BONNEAU BEACH...
PINEVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3325 7985 3325 8027 3328 8028 3331 8025
      3334 8025 3335 8024 3338 8025 3339 8024
      3339 8023 3341 8022 3345 7989 3345 7988
TIME...MOT...LOC 1705Z 268DEG 25KT 3332 8018
Special weather statement, Jun 27, 2:24 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
224 PM EDT THU JUN 27 2013

SCZ045-050-052-271915-
CHARLESTON-INLAND BERKELEY-TIDAL BERKELEY-
224 PM EDT THU JUN 27 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 315 PM EDT...

AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM JAMESTOWN TO COTE
BAS LANDING TO CHARLESTON EXECUTIVE AIRPORT...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COOPER RIVER MARINA...MEDICAL UNIVERSITY OF SOUTH CAROLINA...WANDO
TERMINAL...PATRIOTS POINT...THE OLD VILLAGE...ION...RIVERTOWNE...
MOUNT PLEASANT TOWNE CENTRE...SEASIDE FARMS...PARK WEST...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3308 7934 3300 7936 3303 7951 3301 7956
      3299 7954 3300 7958 3295 7961 3294 7961
      3293 7961 3297 7956 3290 7958 3275 7984
      3278 7991 3274 7986 3268 7988 3261 8008
      3311 8006 3336 7977 3314 7927
TIME...MOT...LOC 1824Z 271DEG 17KT 3328 7965 3301 7990
          3269 7995
Local storm report, Jun 27, 2:35 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
235 PM EDT THU JUN 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             CHARLESTON NAVAL COMPLE 32.85N  79.94W
06/27/2013  E0.70 INCH       BERKELEY           SC   TRAINED SPOTTER

            SMALL HAIL WITH DIME SIZE BEING THE MAXIMUM.

&&

EVENT NUMBER CHS1300564

VB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 9:12 AM EDTSpecial Marine WarningCHS63 min
Jun 27, 1:05 PM EDTSpecial Weather StatementCHSBerkeley25 min
Jun 27, 2:24 PM EDTSpecial Weather StatementCHSCharleston51 min
Jun 27, 2:53 PM EDTSpecial Marine WarningCHS67 min
Jun 27, 5:30 PM EDTSevere Thunderstorm WarningCHSJasper60 min
Jun 27, 5:37 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper68 min
Jun 27, 5:46 PM EDTSpecial Marine WarningCHS119 min
Jun 27, 6:36 PM EDTSpecial Weather StatementCHSColleton24 min
Jun 27, 6:49 PM EDTSpecial Weather StatementCHSDorchester26 min
Jun 27, 7:05 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester55 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.